MAUDE Adverse Event Report: SYNTHES GMBH DRILL ATCH J-LATCH COUPLING FOR PEN DRVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

SYNTHES GMBH DRILL ATCH J-LATCH COUPLING FOR PEN DRVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 05.001.031
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Reporter number extension: (b)(6).Concomitant devices: medium and short attachments.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that the attachment latch coupling for the electric pen drive device was leaking oil while in use with the short and medium attachment devices.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in the surgical procedure, or if a spare device was available for use.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.The device was evaluated and it was determined that the reported condition was not confirmed.Therefore, the assignable root cause was not determined.However, during evaluation, it was determined that the device was loose.The device also failed pretest for general condition.The assignable root cause was traced to component failure due to normal wear.

Brand Name
DRILL ATCH J-LATCH COUPLING FOR PEN DRVE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES PRODUKTIONS GMBH
hauptstrasse 24
waldenburg 4437
SZ   4437
Manufacturer Contact
kara ditty-bovard
eimattstrasse 3
oberdorf 4436
SZ   4436
6107428552
MDR Report Key13451358
Report Number8030965-2022-00703
Device Sequence Number4853690
Product Code HWE
UDI-Device Identifier07611819167810
UDI-Public07611819167810
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.031
Device Lot Number1549812
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer04/10/2022
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown